Skip to Content

I am taking 0.5 xanax twice daily but its not strong enough for the extreme anxiety I suffer from?

Responses (5)

Anonymous 20 Jan 2011

Hi puckie,
Perhaps you should call your doc for an increase? That is indeed a low dose of Xanax.
Best wishes,
sweetlemon

caringsonbj 20 Jan 2011

the way my doctor explained it to me if you are on one dose for a long period of time then it takes a dose adjustment an increase the next dose is 1mg. then they have a 2mg tablet and then after that they have an extended release so talk with your doctor with you possibly on different medications its most likely safer for him to talk to you and adjust your dose I think Xanax is a good medication some doctors don't like it they prefer SSRI's but from what I read about all those they have their problems also please take good care and keep us informed

Cathleen186 20 Jan 2011

Hi puckie, I also suffer from extreme anxiety. I take celexa, atenolol, klonopin 3Xdaily), neurontin, lamictal, abilify, . Ask your dc about Neurontin for anxiety. I know its a pain reliever, but for me, it calms me down. and along with an SSRI and klonopin, i can at least talk to people without wanting to run away. I also have Xanax but it doesn't last long enough so I just take it for panic attacks.

oxyaaron 20 Jan 2011

I think you would benefit from switching to klonopin, it only needs to be taken only twice a day, xanax is ment for 3 or 4 times a day due to short half life so talk to you doc about klonopin or valium.

oxyaaron 21 Jan 2011

i would really like to know how this got a thumbs down. Xanax is not going to be very effective if you have you take it twice a day everyday. unless you get the ER version.

Tonka8561 20 Jan 2011

What kind of Dr. prescribed the Xanax - was it a psychiatrist? Are you on anything else? This might be controversial, but if Xanax is your Dr.'s soul solution for your anxiety - I would probably change Dr.s. Like you laid out so nicely, that first you are taking 1 mg, then you hit the plataue (sp?) and the Dr. ups the dose - and on. Finally, you are addicted to a big number of Benzos. Benzo withdrawl is Horrid. I think the last person's description of how her Dr combats the anxiety was great - supplemented by the occasional Benzo when the anxiety spikes.

caringsonbj 20 Jan 2011

my doctor told me that was exactly what happened because your liver rids itself of it if its healthy and even though she increased it she told me to be watchful and only use it when I found myself in a spot I take the bottle in each month then she is aware I don't use it more than I should

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions